How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I recently increased my zoloft from 25mg to 50mg and my klonopin

This answer was rated:

I recently increased my zoloft from 25mg to 50mg and my klonopin from 0.25 x1 to x 2 a day. About a week and a half into I started to get feelings of depression and sadness. Like the world around me was different. I was prescribed this medication for my anxiety/panic disorder, but now I feel like I'm dealing with depression. I've read it could be a side effect of zoloft but given my mental history it may also have nothing to do with it. If it is the zoloft do you think if I hang tight a few more weeks it will get better?

Dr Vikas :

Hello

Dr Vikas :

Zoloft is a SSRI antidepressant and a very effective and widely used antidepressant / antianxiety medicine.

Customer:

I've been on it for about 13 years and do to a replapse my doc wants me to up it to 100. I've been on 25mg for the past 11 of those years. I've now been on 50mg for 2 weeks and was about to go up to 75

Dr Vikas :

It does not cause depression by itself as it acts on serotonin neurotransmitter and thus improves the mood

Customer:

how about the combo of zoloft and klonopin

Dr Vikas :

it is the preferred combination by me at least

Customer:

do you think the depression is most likely not caused by the increase in meds

Dr Vikas :

the starting dose of Zoloft is from 50 - 150 mg per day

Dr Vikas :

yes, certainly, your depressive symptoms are not because of Zoloft in my view.

Customer:

anxiety has gone done, but as I said about a week and a half into the 50mg I started feeling depressed

Customer:

why does it say on the back of the bottle if you notice worsening or increased in anxiety, depression, etc. to call your dr.

Dr Vikas :

see, SSRI antidepressant like Zoloft may initially worsen the anxiety as a side effect but do not increase depression.

Customer:

how long does that initial period usually last?

Dr Vikas :

the other way to look at this sentence could be that "if you notice worsening or increased in anxiety, depression, etc. to call your dr." this medicine is not working and your doctor may think of changing the medicine.

Customer:

i guess I'm not worse nor better just different. So most likely my new feelings of depression or most likely caused my outside influences and not the increased in zoloft in your opionion

Dr Vikas :

anxiety symptoms may initially worsen for few day but since you are already taking Clonazepam so you didn't experienced it probably.

Dr Vikas :

in my view, yes.

Customer:

great, thank you. One last thing. For ocd/anxiety what is the typical dose you find to be effective, 100, 75, 150

Dr Vikas :

For OCD, usually higher dose are required such 100 to 200 mg of Zoloft.

Dr Vikas :

For anxiety / depression most patient respond well to a dose range of 50-150 mg per day.

Customer:

that is what my doc seem to thing. You seem like a good doc. Are you hear in America?

Dr Vikas :

no, I am not from America. :)

Customer:

well thanks again!

Dr Vikas :

you are most welcome

Dr Vikas :

Thanks for coming to JA.

Dr. Vikas and other Mental Health Specialists are ready to help you